Oregon, 2005

High Wind in Oregon, March 26 to 27, 2005

March 26 to 27, 2005 · NWS MFR · 9 events in 1 county or zone

A High Wind Warning was issued for the coastal headlands of Oregon zones ORZ021/022 at 25/1415 PST, effective from 26/1000 until 27/0400 PST. The beginning of the warning window was moved up to 26/0000 PST at 25/2050 PST.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

A High Wind Warning was issued for the coastal headlands of Oregon zones ORZ021/022 at 25/1415 PST, effective from 26/1000 until 27/0400 PST. The beginning of the warning window was moved up to 26/0000 PST at 25/2050 PST. The warning was extended twice, to 27/1000 at 26/1000 PST, and to 27/1200 at 27/0415 PST. The warning expired at 27/1203 PST. Verifying observations were recorded at Cape Blanco and Cape Arago. The warning verified continously at Cape Blanco from 26/0310 PST until 27/0755 PST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 25, 9:15 PM PST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 25, 9:15 PM PST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
915 PM PST FRI MAR 25 2005

.SHORT TERM...HAVE UPDATED THE HIGH WIND WARNING AT COASTAL
HEADLANDS TO START EARLIER...AT MIDNIGHT. OTHERWISE FORECAST LOOKS
VERY MUCH ON TRACK WITH A WARM FRONT THAT WILL SPREAD LIGHT RAIN
INTO SOUTHWEST OREGON TONIGHT...MAINLY AT THE COAST. BEHIND THE WARM
FRONT THE GRADIENTS WILL TIGHTEN ALONG THE COAST. EXPECT SOUTH WINDS
TO REMAIN STRONG THROUGH SATURDAY NIGHT BEFORE THE ASSOCIATED COLD
FRONT MOVES INLAND.

ON SATURDAY THE UPPER LEVEL TROUGH WILL REMAIN OVER THE EAST PACIFIC
AND THIS WILL ALLOW A NE-SW ORIENTED STATIONARY FRONTAL BAND TO SET
UP NEAR THE COAST. EXPECT MODERATE TO HEAVY RAIN TO DEVELOP OVER THE
OROGRAPHICALLY FAVORED AREAS OF COOS AND CURRY COUNTIES LATER
SATURDAY AND SATURDAY NIGHT. THE COLD FRONT WILL NOT MOVE INLAND
UNTIL SUNDAY AS THE UPPER TROUGH APPROACHES THE COAST SUNDAY NIGHT.
RAINFALL WILL BE HEAVIEST SUNDAY WITH THE SNOW LEVEL NEAR 6500 FEET.
SNOW LEVEL WILL BE FALLING SUNDAY EVENING AND REACH 4500 FEET BY
EARLY MONDAY. UP TO A FOOT OF SNOW IS POSSIBLE ABOVE 6000 FEET BUT
MAINLY A RAIN EVENT FOR THE PASSES. UPPER TROUGH WILL MOVE ACROSS
THE REGION MONDAY WITH NUMEROUS SHOWERS AND UP TO A COUPLE INCHES OF
MOUNTAIN SNOW SHOWERS.

.LONG TERM...GENERAL NORTHWEST FLOW SETS UP BEGINNING OF NEXT WEEK
AND CONTINUES TO THE END OF THE WEEK. A SERIES OF SHORTWAVE RIDGES
AND TROUGHS EMBEDDED IN THE NW FLOW PASSES THROUGH. DIFFICULT TO
TIME PROGRESSIVE FEATURES SUCH AS THESE SO WILL GO WITH AN EBB AND
FLOW TYPE FORECAST WITH BEST CHANCE FOR PRECIPITATION FRIDAY INTO
FRIDAY NIGHT AND BEST CHANCE FOR DRY CONDITIONS ON WEDNESDAY INTO
THURSDAY.

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING IN EFFECT LATE TONIGHT FLORENCE OREGON TO
     CA BORDER 0-60 NM.
  ...HIGH WIND WARNING COASTAL HEADLANDS 12AM TONIGHT THROUGH
     4AM SUNDAY.

CA...GALE WARNING IN EFFECT LATE TONIGHT OREGON BORDER TO PT ST
     GEORGE CA 0-60 NM.

&&

ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORD

DW
Hazardous weather outlook, Mar 25, 11:00 PM PST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
1100 PM PST FRI MAR 25 2005

ORZ021-022-260500-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
321 PM PST FRI MAR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT FROM MIDNIGHT UNTIL 4 AM. SEE
PDXNPWMFR FOR FUTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.INSTRUCTIONS TO SPOTTERS...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GERIG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 high wind. Local standard time, as filed.

High Wind, South Central Oregon Coast

When
March 26, 12:25 AM PST to 1:25 AM PST
Where
South Central Oregon Coast forecast zone
Measured
49 kt (56 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, South Central Oregon Coast

When
March 26, 1:10 AM PST
Where
South Central Oregon Coast forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, South Central Oregon Coast

When
March 26, 10:00 AM PST
Where
South Central Oregon Coast forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago.

High Wind, South Central Oregon Coast

When
March 26, 2:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago.

High Wind, South Central Oregon Coast

When
March 26, 3:00 PM PST
Where
South Central Oregon Coast forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Arago.

High Wind, South Central Oregon Coast

When
March 26, 7:10 PM PST to 8:10 PM PST
Where
South Central Oregon Coast forecast zone
Measured
74 kt (85 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, South Central Oregon Coast

When
March 27, 2:55 AM PST
Where
South Central Oregon Coast forecast zone
Measured
87 kt (100 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, South Central Oregon Coast

When
March 27, 9:55 AM PST
Where
South Central Oregon Coast forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

High Wind, South Central Oregon Coast

When
March 27, 10:55 AM PST to 11:55 AM PST
Where
South Central Oregon Coast forecast zone
Measured
41 kt (47 mph) measured sustained
Reported by
OFFICIAL NWS OBS.
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

Recorded at Cape Blanco.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442098, 5442095, 5442011, 5442093, 5442094, 5442099, 5442096, 5442097, 5442100.